Alert archive / Connecticut / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 52, NWS New York, NY

August 11, 2016Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Aug 11, 2016, 7:45 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2016, 7:45 PM EDT (23:45 UTC)
Expired
Aug 11, 2016, 8:30 PM EDT
In force
45 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 76 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 8:00 PM EDTTSTM WND DMGMiddletown, CTMULTIPLE TREES AND POWER LINES DOWN THROUGHOUT THE TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1804 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

547 
WUUS51 KOKX 112345
SVROKX
CTC007-009-120030-
/O.NEW.KOKX.SV.W.0052.160811T2345Z-160812T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
745 PM EDT THU AUG 11 2016

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
  NORTHEASTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 830 PM EDT

* AT 744 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR EAST HAMPTON TO MERIDEN...AND ARE NEARLY
  STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WALLINGFORD AND HADDAM AROUND 755 PM EDT. 
  EAST HADDAM AROUND 805 PM EDT. 
  GUILFORD...DURHAM...CHESTER AND NORTH BRANFORD AROUND 830 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MOODUS...HIGGANUM AND MADISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4153 7243 4153 7238 4143 7233 4142 7243
      4142 7261 4141 7279 4156 7288 4154 7285
      4157 7284 4157 7283 4155 7282 4157 7280
      4158 7275 4159 7261 4159 7247
TIME...MOT...LOC 2344Z 338DEG 4KT 4153 7248 4153 7282 

HAIL...1.00IN
WIND...60MPH
 
$$

NV
1 follow-up statement
320 
WWUS51 KOKX 120029
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
829 PM EDT THU AUG 11 2016

CTC007-009-120035-
/O.EXP.KOKX.SV.W.0052.000000T0000Z-160812T0030Z/
MIDDLESEX CT-NEW HAVEN CT-
829 PM EDT THU AUG 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIDDLESEX AND
NORTHEASTERN NEW HAVEN COUNTIES WILL EXPIRE AT 830 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY
RAIN IS STILL OCCURRING WITH THESE THUNDERSTORMS...WITH UP TO 3 TO 4
INCHES HAVING BEEN OBSERVED BETWEEN MIDDLETOWN AND CROMWELL.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
UPTON NY.

LAT...LON 4153 7243 4153 7238 4143 7233 4142 7243
      4142 7261 4141 7279 4156 7288 4154 7285
      4157 7284 4157 7283 4155 7282 4157 7280
      4158 7275 4159 7261 4159 7247
TIME...MOT...LOC 0022Z 338DEG 4KT 4153 7248 4153 7282 

$$

NV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:20 PM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Aug 11, 4:20 PM EDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service New York NY
420 PM EDT THU AUG 11 2016

.SYNOPSIS...
Bermuda ridging will remain in control through the
weekend...continuing oppressive heat and humidity over the Tri-
State Region. A cold front approaches on Sunday and may linger in
the vicinity of the Tri-State region through midweek.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Scattered thunderstorms were blossoming across the forecast area
at 20Z. LAPS analysis indicates around 3000 J/kg of surface based
CAPE across the entire area. Despite the weak shear, the high CAPE
and moisture content will make the deepest thunderstorms conducive
to wet microbursts. Any clusters of storms that become rooted
along surface boundaries will be capable of producing flash
flooding. Furthermore, these boundaries will enhance low level
shear, allowing some degree of low level rotation and an increased
severe threat.

Thunderstorm coverage and intensity is expected to increase
overnight, however, residual boundaries may provide a focus for
additional development. The NAM seems to suggest this possibility.
As a result have maintained low chances through the night.

The borderline moderate to high risk for rip current development
continues through this evening.

Heat indices have spiked across most of the area into the 100-104
range. Heat products have been issued and extended through the
weekend for all but the Twin Forks of Long Island and coastal New
London county.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
The airmass will remain relatively unchanged for Friday, so most
areas will reach heat advisory criteria. Some pockets of indices up
to 105 indices are possible, especially across the usual hot spots
in the Connecticut River Valley, northeastern New Jersey and New
York City. Because of the two hour criteria and zone coverage
requirements, an excessive heat warning was not issued.

Thunderstorms will again be possible, mainly in the afternoon and
early evening. Precipitable water around 2.5 inches, so the heavy
rain threat remains. Decreased chances again overnight, but there
will still be a chance for residual convection, depending on how
things evolve in the afternoon and evening.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Oppressive heat and humidity continues through Sunday as Bermuda
ridging remains in control.

Max temperatures in the lower to mid 90s are expected for a majority
of the region Sat and Sun afternoon...with dewpoints in the mid
70s. Widespread heat indices 100 to 105 degrees are expected with
some areas such as Northeast NJ...NYC...and surroundings likely
exceeding excessive heat warning values of 105 degrees on Saturday
and Sunday afternoon. Excessive heat watches have been issued for
most of the region to address the high heat index potential.

Weak vort energy moving around the Bermuda ridging...combined
with with moderate diurnal instability...deep moisture...and
convergence along weak boundaries (lee trough, sea breeze,
outflow) will allow for scattered showers and thunderstorms to
develop Saturday and Sunday, mainly in the afternoon to early
evening hours and for NYC metro and interior each day. Tropical
moisture across the region will allow any thunderstorms to produce
torrential rainfall, and weak steering flow will portend an
increased flash flood threat as thunderstorms will be slow moving.
A secondary wet microbursts threat is there as well with deep
moisture aloft...but steep low-level lapse rates and modest
inverted V signature at the surface.

Increased coverage of showers and thunderstorms is possible Sunday
and Sunday Night as upper level trough and frontal boundary
approach...but latest trend has been a slightly slower approach of
the frontal boundary as Bermuda ridging holds strong and northern
stream shortwave energy shears out as it moves east from the Great
Lakes towards New England.

Solutions continue to diverge early next week on southward
progression of the frontal boundary with Bermuda ridging slow to
relent. Confidence is increasing that the weak cold front may
becoming hung up over the area early into possibly middle of next
week. This will maintain chance for scattered shower and
thunderstorm activity and a continuation of very warm and humid
conditions. 90 degree temps may continue for the nyc/nj metro into
midweek, although not at the high heat and humidity levels of the
weekend.

Bermuda ridging appears that it may finally begin to break down late
in the week...allowing for a more seasonable airmass.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
SHRA/TSRA developing over the NY Airspace, and will continue to
develop into this evening. Primarily a VFR forecast, but conditions
could briefly dip to MVFR, possibly IFR, should TSRA pass over the
terminals.

Low confidence on development of fog tonight, except for
terminals away from KNYC. Will TEMPO reductions in VSBY there late
tonight and into Friday morning.

Models indicating a wave of +SHRA around daybreak Friday,
persisting through the morning departure bank. For now, will carry
a PROB30 group for MVFR conditions in +SHRA. IFR conditions
possible.

W-SW winds 8-12 KT, and S winds 8-12 KT for coastal terminals due
to sea breezes will become SW 5-7 KT this evening. SW flow
persists tonight through Friday, and strengthens Friday
afternoon.

 ...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component
forecasts, can be found at: http://www.weather.gov/zny/n90

KJFK TAF Comments: +SHRA/TSRA development into this evening.

KLGA TAF Comments: +SHRA/TSRA development into this evening.

KEWR TAF Comments: +SHRA/TSRA development into this evening.

KTEB TAF Comments: +SHRA/TSRA development into this evening.

KHPN TAF Comments: +SHRA/TSRA development into this evening.

KISP TAF Comments: +SHRA/TSRA development into this evening.

.OUTLOOK FOR 20Z Friday through Tuesday...
.Friday afternoon through Monday...Mainly VFR. Isolated to
scattered +SHRA/TSRA may result in brief IFR conditions.
.Tuesday...VFR. MVFR or lower possible Tuesday night.

&&

.MARINE...
Southwest flow will increase tonight, with small craft advisory
level winds and seas developing on the ocean. These hazardous
conditions will continue through Friday night. Elsewhere, the main
threat will be from scattered to isolated thunderstorms, which will
produce limited visibility, lightning, and perhaps strong winds.

SCA possible on the ocean waters Sat into Sun for marginal wind
gusts and seas. Conditions are likely to fall to sub advisory early
next week due to a weaker pressure gradient.

&&

.HYDROLOGY...
With precipitable waters remaining generally between 2 and 2.5
inches, any thunderstorms that develop through the weekend will
be capable of producing torrential rainfall. With storm motion
generally expected to be less than 20 kt, there will be the threat
of localized flash flooding from any slower moving strong storm.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 AM EDT Saturday for CTZ005-006-009-010.
     Excessive Heat Watch from Saturday morning through Sunday
     evening for CTZ005-006-009-010.
     Heat Advisory from 8 AM Saturday to 10 PM EDT Sunday for
     CTZ007-008-011.
NY...Heat Advisory until 8 AM EDT Saturday for NYZ067>075-078-
     176>179.
     Excessive Heat Watch from Saturday morning through Sunday
     evening for NYZ067>075-078-176>179.
     Heat Advisory from 8 AM Saturday to 10 PM EDT Sunday for
     NYZ080.
     High Rip Current Risk until 8 PM EDT this evening for NYZ075-
     080-081-178-179.
NJ...Heat Advisory until 8 AM EDT Saturday for NJZ002-004-006-
     103>108.
     Excessive Heat Watch from Saturday morning through Sunday
     evening for NJZ002-004-006-103>108.
MARINE...Small Craft Advisory from 7 PM this evening to 6 AM EDT
     Saturday for ANZ350-353-355.

&&

SYNOPSIS...JMC/NV
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...NV
AVIATION...MPS
MARINE...JMC/NV
HYDROLOGY...JMC/NV
Hazardous weather outlook, Aug 11, 5:30 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
530 PM EDT THU AUG 11 2016

ANZ330-335-338-340-345-350-353-355-122130-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
530 PM EDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-078-176-177-
122130-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
530 PM EDT THU AUG 11 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION TO THE HEAT...ANY THUNDERSTORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   EXCESSIVE HEAT WATCH.

IN ADDITION TO THE HEAT...ANY THUNDERSTORMS THAT DEVELOP THROUGH
THE WEEKEND WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND
LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ012-NYZ079-122130-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
530 PM EDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANY THUNDERSTORMS THAT DEVELOP THROUGH THE WEEKEND WILL BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-179-122130-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
530 PM EDT THU AUG 11 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   HEAT ADVISORY.

IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   HEAT ADVISORY.
   EXCESSIVE HEAT WATCH.

IN ADDITION TO THE HEAT...ANY THUNDERSTORMS THAT DEVELOP THROUGH
THE WEEKEND WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND
LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-011-122130-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
530 PM EDT THU AUG 11 2016

...HEAT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 10 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

  HEAT ADVISORY.

IN ADDITION TO THE HEAT...ANY THUNDERSTORMS THAT DEVELOP THROUGH
THE WEEKEND WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND
LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-122130-
SOUTHWESTERN SUFFOLK-
530 PM EDT THU AUG 11 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING...
...HEAT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 10 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   HEAT ADVISORY.

IN ADDITION TO THE HEAT...ANY THUNDERSTORMS THAT DEVELOP THROUGH
THE WEEKEND WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND
LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ081-122130-
SOUTHEASTERN SUFFOLK-
530 PM EDT THU AUG 11 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

ANY THUNDERSTORMS THAT DEVELOP THROUGH THE WEEKEND WILL BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 11, 6:17 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
617 PM EDT THU AUG 11 2016

NYZ073-176>179-112300-
BRONX-NORTHERN NASSAU-NORTHERN QUEENS-SOUTHERN QUEENS-SOUTHERN
NASSAU-
617 PM EDT THU AUG 11 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NASSAU...QUEENS AND
BRONX COUNTIES...

AT 616 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BAYSIDE...OR
OVER THROGS NECK BRIDGE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  GREAT NECK...LITTLE NECK AND ELMONT AROUND 620 PM EDT.
  MANHASSET AROUND 625 PM EDT.
  GARDEN CITY...MINEOLA...SANDS POINT AND PORT WASHINGTON AROUND 630
  PM EDT.
  GLEN COVE AROUND 635 PM EDT.
  WESTBURY AND BROOKVILLE AROUND 640 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THOMASTON...EAST HILLS...
BELLEROSE...EAST WILLISTON...HERRICKS...KINGS POINT...MUNSEY PARK...GLEN
HEAD...ROSLYN HEIGHTS AND LOCUST VALLEY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4066 7380 4084 7388 4088 7375 4086 7376
      4085 7376 4084 7375 4086 7374 4087 7374
      4088 7371 4086 7366 4088 7366 4090 7364
      4092 7359 4073 7353
TIME...MOT...LOC 2216Z 252DEG 22KT 4079 7378

BC
Special weather statement, Aug 11, 6:46 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
646 PM EDT THU AUG 11 2016

CTZ006>008-112330-
NORTHERN NEW HAVEN-NORTHERN NEW LONDON-NORTHERN MIDDLESEX-
646 PM EDT THU AUG 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MIDDLESEX...
NORTH CENTRAL NEW HAVEN AND WEST CENTRAL NEW LONDON COUNTIES...

AT 645 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MARLBOROUGH TO NEAR HARTFORD. THE
STORMS ARE NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  EAST HAMPTON AROUND 650 PM EDT.
  LAKE POCOTOPAUG--EAST HAMPTON AROUND 710 PM EDT.
  HADDAM AROUND 725 PM EDT.
  COLCHESTER AND EAST HADDAM AROUND 730 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MOODUS AND HIGGANUM.

LAT...LON 4158 7247 4159 7242 4160 7241 4159 7239
      4160 7238 4160 7234 4151 7224 4142 7276
      4154 7285 4157 7285 4157 7283 4155 7282
      4157 7280 4158 7275 4159 7275 4160 7272
      4162 7271 4165 7251
TIME...MOT...LOC 2245Z 314DEG 3KT 4161 7243 4157 7270

NV
Special weather statement, Aug 11, 7:28 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
728 PM EDT THU AUG 11 2016

CTZ009-NYZ071-120015-
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-
728 PM EDT THU AUG 11 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD AND SOUTH
CENTRAL WESTCHESTER COUNTIES...

AT 728 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GREENWICH...OR
OVER STAMFORD...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  DARIEN AROUND 755 PM EDT.
  NORWALK AROUND 810 PM EDT.
  WESTPORT AROUND 815 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RYE BROOK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4108 7375 4111 7371 4118 7347 4115 7345
      4119 7336 4112 7329 4110 7334 4103 7347
      4103 7349 4101 7353 4102 7354 4099 7357
      4100 7361 4099 7363 4099 7360 4097 7363
      4098 7365 4096 7365 4093 7370
TIME...MOT...LOC 2328Z 252DEG 13KT 4104 7361

BC
Local storm report, Aug 11, 7:30 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
730 PM EDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     MARINE TSTM WIND 1 NW SADDLE ROCK        40.81N  73.76W
08/11/2016  M41 MPH          ANZ335             NY   WXFLOW

            KINGS POINT.

&&

FEB
Special weather statement, Aug 11, 7:30 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
730 PM EDT THU AUG 11 2016

NJZ103-NYZ067-069-070-120015-
WESTERN BERGEN-NORTHERN WESTCHESTER-ROCKLAND-ORANGE-
730 PM EDT THU AUG 11 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BERGEN...
ROCKLAND...NORTHERN WESTCHESTER AND SOUTHEASTERN ORANGE COUNTIES...

AT 730 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
SUFFERN...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  MONSEY AROUND 740 PM EDT.
  NANUET AND POMONA AROUND 750 PM EDT.
  NEW CITY AROUND 800 PM EDT.
  NYACK AROUND 805 PM EDT.
  HAVERSTRAW AND UPPER NYACK AROUND 810 PM EDT.
  OSSINING AND PEEKSKILL AROUND 815 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HILLBURN...AIRMONT...
WEST HAVERSTRAW...UPPER SADDLE RIVER...WEST
NYACK...VIOLA...BUCHANAN...NEW HEMPSTEAD...VALLEY COTTAGE AND MOUNT
IVY.

LAT...LON 4120 7427 4133 7395 4133 7391 4111 7379
      4104 7422 4109 7424 4113 7421 4115 7426
TIME...MOT...LOC 2330Z 247DEG 15KT 4112 7414

NV
Local storm report, Aug 11, 7:31 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
731 PM EDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     MARINE TSTM WIND 2 WNW LATTINGTOWN       40.90N  73.63W
08/11/2016  M44 MPH          NASSAU             NY   WXFLOW

            BAYVILLE.

&&

FEB

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 9:24 AM EDTSpecial Weather StatementOKX51 min
Aug 11, 2:27 PM EDTExcessive Heat WatchOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region24 hr
Aug 11, 3:26 PM EDTSpecial Weather StatementOKX49 min
Aug 11, 4:41 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region49 min
Aug 11, 6:46 PM EDTSpecial Weather StatementOKX44 min
Aug 11, 6:53 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region52 min
Aug 11, 6:56 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region2 hr
Aug 11, 7:21 PM EDTFlash Flood WarningOKXLower Connecticut River Valley Planning Region114 min
Aug 11, 7:56 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region2 hr

Nearby

Severe Thunderstorm Warnings in Connecticut, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.